MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10.5MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.017S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hrx.Complainant part is not expected to be returned for manufacturer review/investigation.Part # 03.404.017s, synthes lot # 30p4031, supplier lot # 30p4031, release to warehouse date: january 6, 2020, expiration date: november 30, 2029, supplier: (b)(4), no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Recall number is 3008812560-10/26/2020-001-c.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, while reaming a tibia with a reamer head for ria 2 sterile the reamer became stuck and the surgeon was unable to pull the reamer back.The surgeon forcefully pulled the reamer back and once it released it was noticed that the ria2 shaft had torn.Fragments were generated and were not removed easily without additional intervention since one fragment was left in the tibia canal.There was a surgical delay of fifteen (15) minutes.Procedure was successfully completed.Patient status unknown.Concomitant devices reported: ria 2 bone harvesting kit 520mm sterile (part number 03.404.000s, lot 70p7750, quantity 1).This report involves one (1) 10.5mm reamer head for ria 2 sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part 03.404.017s, lot 30p4031: release to warehouse date: january 06, 2020.Expiration date: november 30, 2029.Supplier: jabil-monument.No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a photo investigation was completed: the device was not returned.A photo-investigation was performed on the provided images.It was observed that the aspirator tube (long) was broken towards the proximal end of the tube.The distal fragment was not visible in the images.The reamer head was not visible in the images.No other issues were noted.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The complaint condition was not confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10985173
Report Number2939274-2020-05539
Device Sequence Number17217121
Product Code HTO
UDI-Device Identifier10886982273949
UDI-Public(01)10886982273949
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.017S
Device Catalogue Number03.404.017S
Device Lot Number30P4031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/06/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA 2 BONE HARVESTING KIT 520MM STERILE; RIA 2 BONE HARVESTING KIT 520MM STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight72